Facebook Pixel
EmpowHER Guest

dealing with severe anxiety and panic disorder

By Anonymous March 31, 2011 - 2:01pm
Rate This

I cannot tolerate medications at all and therapy doesnt help either....been going thru this now for 5 years and had to quit work....diagnoised with GAD...my question is if I cannot take meds do I just throw myself into situations and deal with the horrible sensations that come with anxiety or is there another appoach...

Some people just tell me to cope and deal with it but if you have ever had a panic attack its not that easy....you want to die but I am tired of living like this also and it seems no one can help me since I cannot take meds....any suggestions...HELP please...

PS and I have had all test done and all is ok....been to over 20 drs....ENT, stress test,neurologist,eye exams,blood work up,no thyroid problems,my first and only thing that started all this was dizzziness....ihave it daily for 5 years now and finally had to quit my job....any suggestions would be appreciated....thankyou

Add a Comment2 Comments


Hi Anonymous,
I am so sorry that you have been suffering with severe anxiety for 5 years and have not found an effective form of therapy.
What type of therapy have you received, such as psychodynamic or cognitive behavioral therapy? How long were you in therapy?
There are several different types of therapy as well as different types of medications used to treat GAD.
When you say that you cannot tolerate medication at all, what exactly do you mean by that...what medications were prescribed and how long were you on a particular drug?
Any further information about your past treatments can help me try to guide you.

March 31, 2011 - 4:34pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

I have tried CBT and then was also in group therapies....I was not in theapy really long because I couldnt afford it....I am on disability and only have a limited income as I am sure you know with being on disability...

I have tried...paxil,cymbalta,prozac,celexa,lexapr,elavil,trazodone,effexor,remeron,lyrica,savela,xanax,ativan,zoloft and I am sure many more I cant remember...they would always give me worse side effects than what I was already feeling like more anxiety or depression...migraines...abdominal pain,nausea or vomiting...the longest I stayed on was prozac for 4 months and I got so bad off my dr finally quit it....

He says I am just very sensitive to medications not only antidepressants but almost everything,,,my whole family is like this and it makes it really bad on us because of that...

This all started with dizziness/vertigo and wouldnt let up so I visited ENT doctors 3 of them in all and they say they can tell I have vertigo but they dont know what is causing it.....they gave me meclizine but it only made me sleepy it didnt get rid of the dizziness....since all this has happened and no one could find out what is causing the dizziness I started having anxiety and depression....I am so scared of the dizziness that it causes panic attack....sometimes I throw up with them and most days I am just dizzy and sick on my stomach...

Its been 5 years like this and it is so frustrating and since all this also about 3 years ago I was diagnoised with fibromyalgia....I am in pain with that and have chronic fatigue but honestly its the dizziness I feel if I could get rid of that that all the anxiety and depression would leave and I feel I could deal with the fibro...

Well hope this helps...I am just at wits end with all this and cant figure out why a dr cant help me but I have lost my identity and feel like my life....its like I will never get any better and I know thats the depression talking but I honestly dont know what else to do to help myself .....I have been to every dr I know of and all comes out ok which I am thankful for but would like some help also....I just want me back again....I loved and miss the person I use to be....its been like night and day....all I do is stay home now because I get so dizzy out or trying to drive....I am becoming homebound and I dont like that either but I dont know what else to do I really just dont...

Thanks for listening...hope you have some encouragement or answers....thanks again

March 31, 2011 - 5:58pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Somatization Disorder

Get Email Updates

Related Topics

Somatization Disorder Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!